MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03565
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 01/26/2026
Type of Reportable Event Death
Event or Problem Description
As reported to cook by another device manufacturer (abbott), during an unspecified procedure involving a patient with left atrial flutter, a safe-t-j amplatz extra-stiff support wire guide perforated the iliac vein during insertion of the wire.Upon insertion of an unknown sheath, the perforation reportedly enlarged.Per the reporter, a coronary angiogram was performed.The perforation resulted in bleeding.The patient died three days after the procedure.The physician stated that the wire was ¿too rigid¿ and the patient had fragile veins, which per the physician, caused the perforation.Per the other manufacturer, there were ¿no performance issues with the sheath¿.There has been no alleged malfunction of the cook wire guide.Additional information has been requested but is not available at this time.
 
Additional Manufacturer Narrative
D9, h3: it is unknown if the device will be returned.E1: phone = (b)(6) e4: reference number per abbott = (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported to cook by another device manufacturer (abbott), during an unspecified procedure involving a patient with left atrial flutter, a safe-t-j amplatz extra-stiff support wire guide perforated the iliac vein during insertion of the wire.Upon insertion of an unknown sheath, the perforation reportedly enlarged.Per the reporter, a coronary angiogram was performed.The perforation resulted in bleeding.The patient died three days after the procedure.The physician stated that the wire was ¿too rigid¿ and the patient had fragile veins, which per the physician, caused the perforation.Per the other manufacturer, there were ¿no performance issues with the sheath¿.There has been no alleged malfunction of the cook wire guide.Additional information was requested; however, a response was not received.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional relevant complaints on the lot.The product ifu states ¿this product is a delicate instrument.Avoid forceful angulation.¿ the ifu cautions ¿do not attempt to torque the wire guide¿, ¿do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip¿, and ¿do not advance or withdraw a wire guide when resistance is encountered, a perforation could occur.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to mitigate this type of event prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and procedural issues related to device selection likely contributed to this event.Per the physician, the patient¿s veins were fragile, and the wire was ¿too rigid¿.It should be noted that the wire used was an extra-stiff amplatz, and ¿extra stiff¿ is noted in the device name.The risk analysis was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24481431
Report Number1820334-2026-00228
Device Sequence Number9360800
Product Code DQX
UDI-Device Identifier00827002035652
UDI-Public(01)00827002035652(17)301230(10)16925935
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG03565
Device Catalogue NumberTHSCF-35-180-3-AES
Device Lot Number16925935
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown